advertisement
Question
Posted by: Margie | 2004/10/19

Anxiety Disorder<br>Anxiety Disorder<br>Anxiety Disorder

I have written before about medications like Ativan, etc. I am now thoroughly in need of help. I have been seeing professionals in both physiological and mental fields and have been prescribed in order : Aropax, Cipromil, Zoloft and Depnil (with Ativan to boot when times get rough). I have become aggressive, nonchalant, uninterested and extremely non-caring in general towards myself, my children and my husband (although he may deserve it?). Please tell me that there is another way besides medication to handle this? I am absolutely desparate?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hello Margie,
Medication might still be the best way to handle some of your problems ( combined with skilled counselling / therapy such as CBT --- but not a cocktail of meds like you list here. Any one of the antidepressants you list might be helpful, but only taken in the right doses, at the rights times, and for a month or more to assess the extent of possible benefits, not on the chop and change routine some naive doctors or patients tend to use. And Ativan is NEVER ever beneficial in Depression, and can be hard to stop, so other meds would be more suitable if you need an occasional rescue dose of a sedative.
And you may well be helped more by concentrating on CBT / psychotherapy rather than medication. It'd probably be best to see a good local psychiatrist for a re-assessment and advice on how to move off the meds for a while, a "drug holiday" to discover how you are underneath all those chemicals, and to start vigorous psychotherapy instead.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Shaun | 2004/10/20

Hi Margie,

Yes there is other ways besides medication, & I'm sure CS will enlighten us further with the some details there-of. Hang in there.

May I suggest though, obviously with CS's backing, that you think about taking a medication holiday. It does seem like you have tried quite a few different types, & I feel certain that it must be playing havoc with your emotions, & possibly your brain activity too... But I speak under correction here.

It would also benefit you to get a better response if you could tell CS how long you were on each medication.

Cheers,
Shaun

Reply to Shaun

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement